BrainMeta'   Connectomics'  

Welcome Guest ( Log In | Register )

 
Reply to this topicStart new topic
> PLEASE HELP ME WITH THIS QUESTION..., medical student question
t.castelar
post May 22, 2010, 07:54 AM
Post #1


Newbie
*

Group: Basic Member
Posts: 1
Joined: May 22, 2010
Member No.: 32770



Hello everyone im really worried because i have to present this next question to my class next monday but i don't understand it:

It's about an old person that was admitted in emergency with epileptic seizures.

The seizures were controlled and the patient recovered completely. The doctor told him to do carbamazepine 400 mg 12/12h. After two weeks he went to the Neurology consultation, and he told the doctor that he was experiencing nausea, vomiting, staggering gait and double vision (diplopia) occurring 30 minutes after each dose of carbamazepine, and disappearing after one hour.

I dont understand why do this happen 30 minutes after each dose of carbamazepine and 1hour after everything was fine.

Please help me :x

Thank you very much


User is offlineProfile CardPM
Go to the top of the page
+Quote Post
Bill.Connelly
post Aug 07, 2010, 03:19 AM
Post #2


Newbie
*

Group: Basic Member
Posts: 1
Joined: Aug 07, 2010
Member No.: 32978



These are the classical side effects of carbamazepine. During the Tmax the peak plasma cocentration will be enough to cause side effects, and then, with the effects of metabolism, the plasma concentration will drop below the threshold for side effects. I'm guessing your professors will also want you to comment that because your patient is old, it is common for them to need less drunks because they can have reduced hepatic and renal clearance.
User is offlineProfile CardPM
Go to the top of the page
+Quote Post
Tone
post Jan 17, 2011, 09:17 PM
Post #3


Overlord
****

Group: Basic Member
Posts: 423
Joined: Mar 03, 2006
From: Chicago
Member No.: 4916



Doctors give patients toxic drugs and deny them any drugs that work because we live in darkness & evil thats pro-torture.

But keep discussing Morton's Forks all day and weakly discuss things.
User is offlineProfile CardPM
Go to the top of the page
+Quote Post
Cassox
post May 28, 2011, 06:59 AM
Post #4


Awakening
***

Group: Basic Member
Posts: 124
Joined: Dec 18, 2007
Member No.: 15624



Ok, what class specifically? It does matter, because it allows one to pick up on what your instructor is trying to focus on.

Ok, so I'm thinking this may be focused more on the P450 enzyme system. carbamazepine is broken down by the CYP3A4 enzymes, so maybe he was eating grapefruit?

http://www.ncbi.nlm.nih.gov/pubmed/2268986/
Also aging decreases hepatic mass, and thus first pass metabolism of the drug would be decreased leading to much higher than normal serum levels until a pass or two.

Another consideration is polypharmacy. Is the client on any other medications such as blood thinners?
User is offlineProfile CardPM
Go to the top of the page
+Quote Post
orangesand
post May 30, 2011, 08:45 AM
Post #5


Unregistered









Did the patient have an allergy?, to the medicine,?
vomit in the gi tract(need more info to ascertain), 5HT3C activation induces vomiting
many things going on, Carbamazepine induces its won metabolism(autoinduction),
this is an important consideration, most drugs do not do this, the CP450 Family
breaks down the drug, though it may be expedited due to autoinduction.
Go to the top of the page
+Quote Post
orangesand
post May 30, 2011, 08:51 AM
Post #6


Unregistered









This drug decreases alcohol clearance, always a problem in breaking down
a medical question, ie drink alcohol, appear as though ethonol out of system,
at a higher dose than would be expected(the alcohol)
Alcohol is the bane of drug drug interaction, it interferes on multipule levels
with almost all drugs, directly/indirectly.
This drug is notable for having a lot of drug drug interactions, not easy to eyeball
this question, have to have patients history, know patient, etc..
Go to the top of the page
+Quote Post
orangesand
post May 30, 2011, 08:54 AM
Post #7


Unregistered









A simple(relative) answer would /was probably being sought out,
the more studied these type of questions are it comes to mind
that any given drug can do anything, due in part to a titan number
of possible interactions, there is not a "answer" to this problem,
many many possible ones, a standard do it fast/fast fix, when
your on the floor or in the office is what these questions are
better suited for
Go to the top of the page
+Quote Post

Reply to this topicStart new topic
1 User(s) are reading this topic (1 Guests and 0 Anonymous Users)
0 Members:

 



Lo-Fi Version Time is now: 17th November 2017 - 09:44 AM


Home     |     About     |    Research     |    Forum     |    Feedback  


Copyright BrainMeta. All rights reserved.
Terms of Use  |  Last Modified Tue Jan 17 2006 12:39 am

Consciousness Expansion · Brain Mapping · Neural Circuits · Connectomics  ·  Neuroscience Forum  ·  Brain Maps Blog
 · Connectomics · Connectomics  ·  shawn mikula  ·  shawn mikula  ·  articles